Alert archive / Ohio / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 76, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 13, 2022, 4:46 PM EDT for 5 counties in Ohio. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2022, 4:46 PM EDT (20:46 UTC)
- Expired
- Jul 13, 2022, 5:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Medina County, OH, Portage County, OH, Stark County, OH, Summit County, OH, Wayne County, OH
The radar
The Cleveland radar (KCLE), 49 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 4:54 PM EDT | TSTM WND DMG | 1 N Wadsworth, OH | TREE FELL ONTO A CAR AND POWER LINES REPORTED DOWN. TIME ESTIMATED VIA RADAR. |
| Jul 13, 5:37 PM EDT | TSTM WND DMG | Massillon, OH | SEVERAL LARGE TREE BRANCHES DOWNED. ONE FELL ONTO HOUSE. NO DAMAGE TO HOUSE NOTED IN REPORT. TIME ESTIMATED VIA RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.8 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1093 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
064 WUUS51 KCLE 132046 SVRCLE OHC103-133-151-153-169-132130- /O.NEW.KCLE.SV.W.0076.220713T2046Z-220713T2130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Cleveland OH 446 PM EDT Wed Jul 13 2022 The National Weather Service in Cleveland has issued a * Severe Thunderstorm Warning for... Southwestern Portage County in northeastern Ohio... Southeastern Medina County in northeastern Ohio... Western Stark County in northeastern Ohio... Southern Summit County in northeastern Ohio... Northeastern Wayne County in northeastern Ohio... * Until 530 PM EDT. * At 446 PM EDT, a severe thunderstorm was located near Chippewa Lake, or near Medina, moving southeast at 45 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to trees and power lines. * Locations impacted include... Akron, Canton, Medina, Massillon, Barberton, Green, Wadsworth, Tallmadge, North Canton, Rittman, Mogadore, Doylestown, Hartville, Creston, Navarre, Chippewa Lake, New Franklin, Norton, Fairlawn and Canal Fulton. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4102 8200 4118 8182 4101 8117 4071 8146 TIME...MOT...LOC 2046Z 300DEG 40KT 4107 8183 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ Jaszka
2 follow-up statements
143 WWUS51 KCLE 132058 SVSCLE Severe Weather Statement National Weather Service Cleveland OH 458 PM EDT Wed Jul 13 2022 OHC103-133-151-153-169-132130- /O.CON.KCLE.SV.W.0076.000000T0000Z-220713T2130Z/ Portage OH-Medina OH-Stark OH-Summit OH-Wayne OH- 458 PM EDT Wed Jul 13 2022 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR SOUTHWESTERN PORTAGE...SOUTHEASTERN MEDINA...WESTERN STARK... SOUTHERN SUMMIT AND NORTHEASTERN WAYNE COUNTIES... At 458 PM EDT, a severe thunderstorm was located over Doylestown, or 9 miles southwest of Akron, moving southeast at 45 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to trees and power lines. Locations impacted include... Akron, Canton, Massillon, Barberton, Green, Wadsworth, Tallmadge, North Canton, Rittman, Mogadore, Doylestown, Hartville, Creston, Navarre, New Franklin, Norton, Fairlawn, Canal Fulton, Lakemore and Seville. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4098 8192 4115 8169 4101 8117 4071 8146 TIME...MOT...LOC 2058Z 300DEG 40KT 4101 8168 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ Jaszka
208
WWUS51 KCLE 132125
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
525 PM EDT Wed Jul 13 2022
OHC103-133-151-153-169-132135-
/O.EXP.KCLE.SV.W.0076.000000T0000Z-220713T2130Z/
Portage OH-Medina OH-Stark OH-Summit OH-Wayne OH-
525 PM EDT Wed Jul 13 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PORTAGE...
SOUTHEASTERN MEDINA...WESTERN STARK...SOUTHERN SUMMIT AND
NORTHEASTERN WAYNE COUNTIES WILL EXPIRE AT 530 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 4098 8192 4115 8169 4101 8117 4071 8146
TIME...MOT...LOC 2125Z 300DEG 40KT 4086 8135
$$
JaszkaWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:25 PM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jul 13, 3:25 PM EDT, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 325 PM EDT Wed Jul 13 2022 .SYNOPSIS... Weak cold front exits to the south tonight. High pressure settles in for the end of the week and then retreats off the east coast Saturday. Low pressure moves in Sunday with a cold front passing late Sunday night into early Monday. && .NEAR TERM /THROUGH THURSDAY NIGHT/... Convection firing in NW OH is taking advantage of the steepening mid level lapse rates provided by the cooling aloft thanks to the upper low over Quebec. This has helped in the creation of 500J/kg CAPE in this area which will advect eastward this afternoon, as will the activity. The surface front is providing the convergence for the initiation. Coverage is increasing over SE MI and is moving ESEward. Current expectation is for wind gusts with a dry profile above 600mb and some organization with 0-6km bulk shear 40-45kts. Convection should be fairly sensitive to the cessation of daytime heating this evening, and do expect the coverage and intensity to decrease in the 23-00Z time frame. The overnight forecast may get kind of tricky and is dependent on the rainfall history. While it should be dry overnight, this will determine the patchy fog/low level stratus potential. High pressure gradually builds over the Great Lakes beginning Thursday in the wake of the frontal system, with a drier column. Expecting mainly sunny conditions despite the filling upper trough lingering over Quebec. A touch cooler in the mid 70s to low 80s east to west across the CWA, and slightly cooler along the lakeshore. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... A generally quiet short term period is in store as high pressure dominates the weather across the region. Average to slightly above average temperatures in the low to mid 80s are expected for Friday and Saturday, accompanied by low humidity and generally sunny skies. A few upper 80s are possible on Saturday, especially across NW OH. Some showers may begin filtering in across NW OH by Saturday night as high pressure begins to exit east of the region, though confidence in coverage remains low at this time. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... A more active long term period is beginning to look likely across the region as a moist airmass returns across the Great Lakes and OH Valley region on Sunday, persisting into the early part of the week. On Sunday an upper trough axis will extend south across the Great Lakes, with perhaps a weak surface low response ahead of a nearly stalled boundary just north of the lake. Southwesterly low to mid- level flow of 30 to 35 knots will transport an anomalously moist airmass northwards across the region, characterized by PWATs approaching 2.0 inches. Instability profiles are forecast to be tall and skinny and thus could elicit concern for a heavy rainfall threat across the area Sunday into Monday. By Monday, models are continuing to suggest that the front/boundary axis will remain across the northern OH area, resulting in another round of afternoon and evening showers and/or thunderstorms. By Tuesday, it appears the boundary will sag further south which would result in lesser chances for afternoon and evening showers and/or thunderstorms, though confidence is too low to completely rule out the threat at this point. A stronger trough axis will sweep across the Great Lakes on Wednesday which could result in another round of showers and/or thunderstorms, perhaps a chance for some more organized activity with 35 to 40 knots of mid-level flow. && .AVIATION /18Z Wednesday THROUGH Monday/... Convection chances from a weak cold front and mid level instability will peak today from 18-00Z, depending on terminal location largely west to east. Some wind gusts are possible with convection, but scattered coverage dictates TEMPO groups to cover the potential activity. Cannot rule out brief duration IFR in heaviest downpours, but TAFS only have the more conservative MVFR tag given the TEMPO usage. Convection wanes towards YNG later this evening, and expecting quiet weather overnight. Some patchy fog is possible, but do not have this affecting specific terminals for now. Outlook...Non-VFR possible with showers and thunderstorms Sunday into Monday. && .MARINE... Generally quiet marine conditions are expected across the lake through the end of the weekend with no headlines anticipated. High pressure will bring light flow across the lake through at least Saturday. Slightly stronger southerly flow of 10 to 15 knots will return for Sunday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...26 NEAR TERM...26 SHORT TERM...Kahn LONG TERM...Kahn AVIATION...26 MARINE...Kahn
Hazardous weather outlook, Jul 13, 4:16 AM EDT, 12 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 416 AM EDT Wed Jul 13 2022 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-140830- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake- Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage- Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning- Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie- Southern Erie- 416 AM EDT Wed Jul 13 2022 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 13, 3:57 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Cleveland OH
357 PM EDT Wed Jul 13 2022
OHZ011-013-021-022-132045-
Summit OH-Geauga OH-Portage OH-Cuyahoga OH-
357 PM EDT Wed Jul 13 2022
...A strong thunderstorm will impact portions of northwestern
Portage, southwestern Geauga, southeastern Cuyahoga and northeastern
Summit Counties through 445 PM EDT...
At 357 PM EDT, Doppler radar was tracking a strong thunderstorm near
Parma, or 7 miles south of Cleveland, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cleveland, Parma, North Royalton, Solon, Hudson, Twinsburg,
Streetsboro, Warrensville Heights, Macedonia, South Russell, Highland
Hills, Mantua, Garfield Heights, Maple Heights, Parma Heights,
Broadview Heights, Aurora, Brecksville, Bedford and Seven Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4131 8178 4145 8176 4145 8111 4121 8117
TIME...MOT...LOC 1957Z 279DEG 29KT 4137 8166
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
JaszkaLocal storm report, Jul 13, 4:08 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
408 PM EDT WED JUL 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 PM TSTM WND DMG HURON 41.39N 82.56W
07/13/2022 ERIE OH LAW ENFORCEMENT
SEVERAL TREES DOWN IN THE CITY OF HURON.
TIME ESTIMATED FROM RADAR.
&&
NGLocal storm report, Jul 13, 4:20 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
420 PM EDT WED JUL 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM TSTM WND DMG 4 SSW VERMILION 41.36N 82.35W
07/13/2022 ERIE OH LAW ENFORCEMENT
TREE AND MULTIPLE POWER LINES DOWN NEAR
SPERRY ROAD.
&&
RCSpecial weather statement, Jul 13, 4:31 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Cleveland OH
431 PM EDT Wed Jul 13 2022
OHZ013-014-023-132100-
Geauga OH-Trumbull OH-Ashtabula Inland OH-
431 PM EDT Wed Jul 13 2022
...A strong thunderstorm will impact portions of northwestern
Trumbull, central Geauga and southwestern Ashtabula Counties through
500 PM EDT...
At 431 PM EDT, Doppler radar was tracking a strong thunderstorm near
Burton, or near Chardon, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Chardon, South Russell, Middlefield, North Bloomfield, Burton,
Chesterland, Huntsburg, Claridon, Montville, Hartsgrove and Aquilla.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4168 8093 4141 8087 4140 8101 4140 8133
4153 8134
TIME...MOT...LOC 2031Z 255DEG 13KT 4149 8124
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
JaszkaSpecial weather statement, Jul 13, 4:37 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Cleveland OH
437 PM EDT Wed Jul 13 2022
OHZ021-022-132115-
Summit OH-Portage OH-
437 PM EDT Wed Jul 13 2022
...Strong thunderstorms will impact portions of northwestern Portage
and northern Summit Counties through 515 PM EDT...
At 436 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Twinsburg to Macedonia to 6 miles
northwest of Cuyahoga Falls. Movement was southeast at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ravenna, Kent, Hudson, Twinsburg, Streetsboro, Macedonia, Mantua,
Stow, Aurora, Brecksville, Northfield, Reminderville, Boston Heights,
Peninsula, Brady Lake and Sugar Bush Knolls.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4125 8163 4128 8161 4128 8157 4132 8159
4135 8157 4135 8153 4131 8116 4119 8114
4116 8137
TIME...MOT...LOC 2036Z 297DEG 17KT 4135 8150 4129 8150 4124 8160
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KahnSpecial weather statement, Jul 13, 4:42 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Cleveland OH
442 PM EDT Wed Jul 13 2022
OHZ020>022-030>032-132130-
Summit OH-Portage OH-Stark OH-Medina OH-Wayne OH-Ashland OH-
442 PM EDT Wed Jul 13 2022
...Strong thunderstorms will impact portions of southwestern Portage,
Medina, northeastern Ashland, northwestern Stark, Summit and northern
Wayne Counties through 530 PM EDT...
At 441 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Brunswick to near Chippewa Lake to near West
Salem. Movement was southeast at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Akron, Medina, Wooster, Cuyahoga Falls, Brunswick, Massillon, North
Royalton, Kent, Barberton, Green, Wadsworth, Tallmadge, North Canton,
Orrville, Rittman, Mogadore, Doylestown, Hartville, Lodi and Creston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4102 8228 4113 8200 4127 8192 4128 8173
4108 8126 4090 8138 4070 8161
TIME...MOT...LOC 2041Z 298DEG 25KT 4123 8182 4106 8185 4100 8212
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
JaszkaThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 1:31 PM EDT | Special Weather Statement | CLE | Lucas | 44 min |
| Jul 13, 1:54 PM EDT | Special Marine Warning | CLE | 72 min | |
| Jul 13, 2:42 PM EDT | Special Weather Statement | CLE | Erie, Ottawa | 48 min |
| Jul 13, 3:05 PM EDT | Special Marine Warning | CLE | 85 min | |
| Jul 13, 3:29 PM EDT | Special Weather Statement | CLE | Erie, Lorain | 61 min |
| Jul 13, 3:44 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Lorain | 46 min |
| Jul 13, 3:57 PM EDT | Special Weather Statement | CLE | Summit | 48 min |
| Jul 13, 4:22 PM EDT | Areal Flood Advisory | CLE | Cuyahoga, Lorain, Summit | 2 hr |
| Jul 13, 4:31 PM EDT | Special Weather Statement | CLE | Geauga | 29 min |
| Jul 13, 4:36 PM EDT | Special Marine Warning | CLE | 35 min | |
| Jul 13, 4:37 PM EDT | Special Weather Statement | CLE | Portage | 38 min |
| Jul 13, 4:42 PM EDT | Special Weather Statement | CLE | Medina, Summit | 48 min |
| Jul 13, 4:47 PM EDT | Severe Thunderstorm Warning | CLE | Portage, Summit | 43 min |
| Jul 13, 4:53 PM EDT | Special Weather Statement | CLE | Crawford | 37 min |
| Jul 13, 5:23 PM EDT | Special Weather Statement | CLE | Mahoning, Portage, Stark, Wayne | 67 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.